MAUDE Adverse Event Report: SYNTHES GMBH DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/QUIC

SYNTHES GMBH DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/QUIC
Catalog Number 03.010.061
Medical Device Problem Codes Failure to Cut (2587); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the procedure, when performing the drilling and using the 4.2 mm drill bit, it was observed that it was dull, and it was also impossible to use the other drill bit included in the kit, as it appeared bent.Since no other drill bits were available, the procedure was completed using the dull drill bit, taking care not to apply too much pressure to avoid breaking it.Despite these difficulties, the surgery was successfully completed without any adverse effects on the patient and without any delays in the surgical time.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: g1, h4.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: part# 03.010.061, lot # l910903, manufacturing site: werk bettlach, manufacturing date: 30 nov 2018.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.If additional information is made available, the investigation will be updated as applicable.

Brand Name
DRILL BIT Ø4.2 CALIBR L340 3FLUTE F/QUIC
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach CO 80132
SZ   80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key23957860
Report Number8030965-2026-00059
Device Sequence Number15859754
Product Code HTW
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.061
Device Lot NumberL910903
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/14/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2025
Supplement Date Received by Manufacturer01/26/2026
09/14/2026
09/21/2026
Initial Report FDA Received Date01/05/2026
Supplement Report FDA Received Date01/28/2026
09/16/2026
09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown